Jump to content
Sign in to follow this  
bluebell3037

Not sure if I'm asexual

Recommended Posts

bluebell3037

Hi y'all!

 

I'm a college student in my 20s. I used to experience a lot of sexual attraction when I was younger. I still experience sexual attraction now, but rarely. My problem is that I have never enjoyed sex (or at least I haven't in a long time.) I don't get any physical pleasure out of it at all, and I never have. However, I can reach orgasm easily when I masturbate. I think it's important to note that I'm on 40 mg of prozac, and have been since I was 10, so that could be part of it. 

 

My problem is that I used enjoy sex mentally. Like it never felt physically fulfilling but I did get mentally "horny" and it was psychologically fulfilling (I was also on a lower dose of prozac back then.) Recently, I have no interest in sex at all. I have a boyfriend and it just feels like a chore that's even slightly disgusting. I'm still romantically attracted to him, and I do have short bursts (literally seconds long) where I am sexually attracted to him but those are fleeting. And it's not just him; it's been the case with almost every guy I've been with.

 

I want to not be asexual because I've had powerful feelings of sexual desire in the past and I want to know that I can feel those again because they were really pleasant. Me not wanting to be asexual doesn't have anything to do with societal pressures (or could it? I don't know.) It's mainly that I miss those feelings I used to have. However, the idea of being in a relationship where I'm not expected to have sex right now is very appealing to me. 

  • Like 1

Share this post


Link to post
Share on other sites
Sarah-Sylvia
22 minutes ago, bluebell3037 said:

Hi y'all!

 

I'm a college student in my 20s. I used to experience a lot of sexual attraction when I was younger. I still experience sexual attraction now, but rarely. My problem is that I have never enjoyed sex (or at least I haven't in a long time.) I don't get any physical pleasure out of it at all, and I never have. However, I can reach orgasm easily when I masturbate. I think it's important to note that I'm on 40 mg of prozac, and have been since I was 10, so that could be part of it. 

 

My problem is that I used enjoy sex mentally. Like it never felt physically fulfilling but I did get mentally "horny" and it was psychologically fulfilling (I was also on a lower dose of prozac back then.) Recently, I have no interest in sex at all. I have a boyfriend and it just feels like a chore that's even slightly disgusting. I'm still romantically attracted to him, and I do have short bursts (literally seconds long) where I am sexually attracted to him but those are fleeting. And it's not just him; it's been the case with almost every guy I've been with.

 

I want to not be asexual because I've had powerful feelings of sexual desire in the past and I want to know that I can feel those again because they were really pleasant. Me not wanting to be asexual doesn't have anything to do with societal pressures (or could it? I don't know.) It's mainly that I miss those feelings I used to have. However, the idea of being in a relationship where I'm not expected to have sex right now is very appealing to me. 

Hi ;)

I think most would say you're not strictly asexual. That's what it seems, anyway. Like that at most you would be gray-a/sexual. It could be that how you can act on your sexual attraction or desires might take more. It could take more self-discovery. Maybe you need to feel very very comfortable with someone and they let you have your pace, without any pressure. Maybe it's something else. Also possible that you have less sex drive now as well. Hard to tell for sure.

It's still probably more important for you to focus on the romance part, since you know that's the part that's probably more important for you. The rest you have time to figure it out, just don't try to force it, it's ok to give time to understand your feelings more.

However you are, try to accept yourself and how you feel, and that should help along whatever the case.
Have a good day :) And welcome around.🍰

Share this post


Link to post
Share on other sites
Sithgroundhog

The generally agreed upon definition of asexuality is "not experiencing sexual attraction" with nuance as to what that means specifically, but it means anyone experiencing sexual attraction doesn't fit the bill. There's still grey-(a)sexuality, demi-sexuality and a bunch of other nuance labels, but asexuality is lacking any sexual attraction.

However, if you use to experience sexual attraction but no longer do, you could easily fit into grey-sexuality or even presently asexuality (depending on how you're using the labels).

 

Only you can determine your orientation! 

Share this post


Link to post
Share on other sites
Serran

Since you say you used to have it but since your medication upped you don't.. can you discuss the side effect with your doctor, maybe they could figure out a way to get what you need from it without losing your sex drive? 

 

As for sex itself - if you mean PiV (or other traditional methods), there are a lot of other ways to have sex, if that one way isn't your thing. If masturbation works for you, maybe teach a partner how to do what you do solo? I mean, if you have the attraction at times and a drive to do stuff and want to experience pleasure, maybe just stepping outside the mainstream may help and focus on what you really like? 

 

Anti-depressants unfortunately can, over long-term use, cause serious changes in the brain chemistry. Some of them cause permanent changes. And loss of libido and / or sexual interest is a common enough side effect. 

Share this post


Link to post
Share on other sites
Dawning

Someone who experiences sexual attraction is by definition NOT asexual. If your sexual attraction is killed by meds, that doesn't make you asexual, it makes you an allosexual person who is adversely affected by meds. Have your doctor switch you to a more modern antidepressant that doesn't kill libido, such as Wellbutrin or Trazodone; once the Prozac is out of your system, you should get your previous level of functioning back.

Share this post


Link to post
Share on other sites
AceMissBehaving

I know that when my husband was on Prozac his sex drive plummeted, and I think enjoyment of sex with it, so it’s possible you could be experiencing this as a side effect of the medication  

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...